Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 13, 2023, 7:54 AM CDT for 6 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2023, 7:54 AM CDT (12:54 UTC)
- Expired
- Jun 13, 2023, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camp County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 137 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:20 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 13, 6:20 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 620 AM CDT Tue Jun 13 2023 ...New AVIATION... .SHORT TERM... (Tuesday through Wednesday) Issued at 444 AM CDT Tue Jun 13 2023 A meandering frontal boundary will continue to drive active weather conditions through the next 36 hours across the Ark-La- Tex. Northwesterly flow aloft, ahead of an upper trough over the Great Lakes, will continue to work in combination with this frontal boundary to funnel embedded disturbances our way. This includes one shortwave in particular that keeps activity going through most of the day today, producing multiple rounds of thunderstorms. This includes elevated supercells capable of damaging winds, large hail, and isolated tornadoes in the process, according to short-range guidance. With ample ingredients for these severe weather hazards (including mid-level lapse rates around 7 C/km or greater) present, Severe Thunderstorm Watch #279 was issued until 10 AM CDT. Temperature maximums are expected to be moderated into a range in the upper 80s and low-to-mid 90s as a result. Another round of thunderstorms will redevelop later this afternoon/evening, continuing into the overnight hours and moderating temperature minimums into the upper 60s and low 70s tonight. By tomorrow, more of the shortwave disturbances will have shifted eastward, and so will the better chances of precipitation. While eastern zones retain some potential more severe thunderstorms, slightly quieter conditions elsewhere will allow for temperature maximums in the upper 80s and low-to-mid 90s once again. /16/ && .LONG TERM... (Wednesday Night through Tuesday) Issued at 444 AM CDT Tue Jun 13 2023 By Wednesday night, the threat of severe weather should be largely diminishing across our region as the last in a series of shortwave disturbances gradually shifts from the Middle Red River Valley into the Lower MS Valley and points eastward. At least for the evening hours, anticipate scattered convection to remain active over mainly the northern and eastern parts of our region as the shortwave shifts overhead invof the persistent quasi-stationary frontal boundary. So despite the general downward trend in convection expected later in overnight hours, cannot completely rule out a few strong or even an isolated severe storm through the evening as the shortwave interacts with the sfc boundary. Once again, this would likely be across those northern and eastern zones, including much of southern Arkansas and northern Louisiana. Beyond Wednesday night, rain chances will really begin to drop off overall as a dominant upper-level ridge axis to our SW across Mexico begins to exert even greater influence across our region. This won't entirely eliminate the chance of diurnally-driven convection across the region, but daily coverage should be largely confined to our far northern and eastern zones by late week into the upcoming weekend. Of course, the bigger headline will involve the building heat wave that is expected to commence during this late week timeframe with high temperatures expected to climb into the mid and upper 90s for nearly the entire region except for possibly our extreme northern counties. Regardless, it appears the upper-level ridge will serve to keep any fronts north of the region and therefore limit convection for most areas. In fact, there is still some chance that isolated triple-digit high temperatures could occur in our southern zones by the end of this week and into the weekend given the strength of the ridge axis. This may very well result in our first heat advisories of the season if this indeed pans out by the time we wrap up the week. /19/ && .AVIATION... (12Z TAFS) Issued at 609 AM CDT Tue Jun 13 2023 For the 13/12Z TAF update, MFR/IFR cloud decks from convective activity to the west will continue as the period begins. This TSRA activity is expected to last through the rest of the period with more MVFR/IFR vis/cigs possible as a result. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 89 72 91 73 / 50 50 30 30 MLU 90 71 91 71 / 60 50 40 40 DEQ 81 66 87 66 / 80 60 30 40 TXK 85 70 90 70 / 90 60 30 40 ELD 84 67 88 67 / 80 70 40 50 TYR 89 72 92 73 / 40 40 20 20 GGG 89 71 91 72 / 50 40 30 20 LFK 96 74 96 75 / 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....19 AVIATION...16
Hazardous weather outlook, Jun 13, 7:54 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 754 AM CDT Tue Jun 13 2023 ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-150-151-141100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-Bienville- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion- Smith-Gregg-Harrison-Rusk-Panola- 754 AM CDT Tue Jun 13 2023 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 AM CDT THIS MORNING... This Hazardous Weather Outlook is for southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are expected today through tonight as a stationary front continues to linger across the region. Damaging wind gusts and large hail will be the primary threats, but an isolated tornado cannot be completely ruled out across parts of the I-20 and I-30 corridors. Finally, areas of heavy rainfall may also pose a threat of localized flash flooding with thunderstorms that train over the same areas, especially along the I-30 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The potential for strong to severe thunderstorms will persist through Wednesday and Wednesday night as the frontal boundary is expected to remain nearly stationary and linger across the region. Damaging wind gusts and large hail will remain possible. An isolated tornado also cannot be ruled out. By late week and through the weekend, thunderstorm chances will decrease while temperatures increase into the mid and upper 90s to near 100 degrees with heat advisory conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through tonight and possibly again on Wednesday. ARZ073-LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-141100- Union-Lincoln-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine- 754 AM CDT Tue Jun 13 2023 This Hazardous Weather Outlook is for south central Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and tonight. Strong to severe thunderstorms are expected today through tonight as a stationary front continues to linger across the region. Damaging wind gusts and large hail will be the primary threats, but an isolated tornado cannot be completely ruled out across parts of the I-20 and I-30 corridors. Finally, areas of heavy rainfall may also pose a threat of localized flash flooding with thunderstorms that train over the same areas, especially along the I-30 corridor. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The potential for strong to severe thunderstorms will persist through Wednesday and Wednesday night as the frontal boundary is expected to remain nearly stationary and linger across the region. Damaging wind gusts and large hail will remain possible. An isolated tornado also cannot be ruled out. By late week and through the weekend, thunderstorm chances will decrease while temperatures increase into the mid and upper 90s to near 100 degrees with heat advisory conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today through tonight and again on Wednesday.
In the hours before
Special weather statement, Jun 13, 5:39 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
539 AM CDT Tue Jun 13 2023
OKZ077-131130-
McCurtain OK-
539 AM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northwestern
McCurtain County through 630 AM CDT...
At 538 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Oleta, or 21 miles northeast of Hugo, moving east at 30
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Wright City, Rufe, Glover, Slim, Bethel, Ringold, Mount
Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3439 9477 3404 9472 3407 9516 3424 9515
3425 9505 3433 9505
TIME...MOT...LOC 1038Z 264DEG 24KT 3419 9521
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special weather statement, Jun 13, 7:22 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
722 AM CDT Tue Jun 13 2023
ARZ051-131245-
Howard AR-
722 AM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of northern Howard
County through 745 AM CDT...
At 721 AM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, or near Umpire, moving east at 60 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Umpire, Athens and Burg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3419 9392
3418 9382 3418 9409 3419 9410 3419 9421
3436 9420
TIME...MOT...LOC 1221Z 269DEG 51KT 3431 9405
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05Special weather statement, Jun 13, 7:35 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
735 AM CDT Tue Jun 13 2023
ARZ059-TXZ097-131315-
Little River AR-Bowie TX-
735 AM CDT Tue Jun 13 2023
...A strong thunderstorm will impact portions of southwestern Little
River and central Bowie Counties through 815 AM CDT...
At 735 AM CDT, Doppler radar was tracking a strong thunderstorm near
New Boston, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texarkana, Wake Village, New Boston, Nash, Hooks, Red Lick, Leary,
Red Bank and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southwestern Arkansas...and northeastern Texas.
&&
LAT...LON 3341 9453 3360 9451 3362 9411 3335 9410
TIME...MOT...LOC 1235Z 273DEG 19KT 3350 9440
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:08 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Red River, Titus, Upshur, Wood | 67 min |
| Jun 13, 6:40 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Marion, Morris, Titus and 1 more | 50 min |
| Jun 13, 7:06 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 4 more | 39 min |
| Jun 13, 7:31 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus | 59 min |
| Jun 13, 7:35 AM CDT | Special Weather Statement | SHV | Bowie | 40 min |
| Jun 13, 7:41 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 64 min |
| Jun 13, 7:44 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 3 more | 61 min |
| Jun 13, 8:25 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion, Morris, Titus | 65 min |
| Jun 13, 9:21 AM CDT | Special Weather Statement | SHV | Harrison, Marion | 24 min |
| Jun 13, 10:08 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 6 days |
| Jun 13, 11:02 AM CDT | Special Weather Statement | SHV | Camp | 43 min |
| Jun 13, 11:21 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 39 min |
| Jun 13, 11:29 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Titus and 1 more | 46 min |
| Jun 13, 12:10 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Morris, Upshur | 65 min |
| Jun 13, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 44 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River, Titus | 39 min |
| Jun 13, 2:24 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 51 min |
| Jun 13, 3:11 PM CDT | Special Weather Statement | SHV | Marion, Upshur | 49 min |
| Jun 13, 3:27 PM CDT | Special Weather Statement | SHV | Marion | 48 min |
| Jun 13, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 43 min |
| Jun 13, 3:43 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 26 min |
| Jun 13, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 41 min |
| Jun 13, 4:08 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 52 min |
| Jun 13, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 35 min |
| Jun 13, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 39 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Panola, Rusk | 62 min |
| Jun 13, 4:45 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Jun 13, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 47 min |
| Jun 13, 5:41 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 49 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Franklin, Morris, Red River, Titus | 46 min |
| Jun 13, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 51 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 49 min |
| Jun 13, 6:29 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 49 min |
| Jun 13, 6:53 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 67 min |
| Jun 13, 12:39 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Red River, Webster | 51 min |
| Jun 13, 1:38 PM CDT | Special Weather Statement | SHV | Bossier | 37 min |
| Jun 13, 7:22 AM CDT | Special Weather Statement | SHV | Howard | 23 min |
| Jun 13, 8:56 AM CDT | Special Weather Statement | SHV | Columbia | 49 min |
| Jun 13, 9:25 AM CDT | Special Weather Statement | SHV | Union | 35 min |
| Jun 13, 2:04 PM CDT | Special Weather Statement | SHV | Miller | 26 min |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 51 min |
| Jun 13, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 59 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.